# SDR CA090130007

- Difficulty date: July 29, 2008
- Submitted: March 5, 2009
- Operation: General aviation
- Make and model: Dhav DHC6100
- Aircraft time: 30,383 hours
- Engine: Pwa PT6A20
- System (JASC): 8300 · Accessory Gearboxes
- Part: Gear
- Condition: Failed
- Location: Rgb
- Part time: 9,899 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y, T
- Precautionary procedure: A

## Discrepancy

THEENGINE SUFFERED A COMPLETE LOSS OF POWER DUE TO A FAILURE OF A FIRST STAGE REDUCTION GEARBOX PLANETARY GEAR.  FAILURE OF THE PLANETARY GEAR WAS THE RESULT OF INTERGRANULAR AND FATIGUE CRACKING TO THE PLANETARY GEAR BORE.  THE BEARING SLEEVE SPUN WITHIN THE BORE DUE TO CONTAMINANTS WITHIN THE LUBRICATING OIL ENTERING THE BEARING SLEEVE AND PLANETARY GEAR SHAFT INTERFACE.  CONTAMINANTS WITHIN THE LUBRICATING OIL WERE AS A RESULT OF NORMAL OIL CONTAMINANTS BEING ALLOWED TO BYPASS THE FINGER SCREEN OF THE PLANETARY GEAR. UPON DISASSEMBLY OF THE POWER SECTION IT WAS FOUND THAT THE FINGER SCREEN WAS DEFORMED AND RESULTED IN FRETTING OF THE MAIN O-RING ON THE FINGER SCREEN, AND FRETTING OF THE FINGER SCREEN BODY AND FINGER SCREEN CHAMBER.  THE FRETTING GENERATED CONTAMINANTS THAT WERE ALLOWED TO BYPASS THE FINGER SCREEN AND WEAR ON THE O-RING ALSO ALLOWED CONTAMINANTS TO BYPASS THE SCREEN.  THE TEFLON PACKING WAS IMPROPERLY POSITIONED DURING THE LAST OVERHAUL OF THE ENGINE.  THE IMPROPERLY INSTALLED TEFLON PACKING IMPOSED ABNORMAL STRESSES TO THE FINGER SCREEN AND RESULTED IN THE DEFORMATION OF THE FINGER SCREEN BODY.  THE UNFILTERED OIL CAUSED HIGH TEMPERATURES TO THE PLANETARY GEAR RESULTING IN FAILURE OF THE GEAR AND ULTIMATELY FAILURE OF THE POWER SECTION OF THE ENGINE.
